I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Hello, it's only me...

User
Posted 11 Jan 2020 at 20:32

...Yes, my comment isn't strictly to do with working with a capital 'W.'  I retired at 60, but I have been a 'keen ameture' photographer all my life.  Now, since retirement I have done some jobs for people in a professional capasity & had my first exhibition last year.  Problem now is since I was diagnosed with stage 4 metastatic prostate cancer the treatment plus the condition combine & make me very tired, & I no longer seem to have the energy to stroll around to find my subject matter as I always used to.  I have resaughted to using a mobility scooter, but in my part of Northumberland one only gets places by going up hill, or down hill - neither of which is very kind to a scooter battery !

I'm right fed up !

User
Posted 11 Jan 2020 at 23:18
Are you on HT, Phillip? Fatigue is a very common side-effect.

Best wishes,

Chris

User
Posted 22 Jan 2020 at 10:11
"Fatigue" doesn't mean "feeling a bit tired"; it means "feeling so knackered that you hardly have the energy to get out of bed in the morning". It can be quite devastating. It's a known, but not terribly common (not that that's any help to you) side-effect of HT. The idea of swimming is that if you can make yourself do something physical then, rather paradoxically, it can help a great deal with the fatigue.

Best wishes,

Chris

User
Posted 23 Jan 2020 at 13:46
As I said above, it is worth you calling the PCUK nurses who have done research on this and will be able to give you tips / suggestions.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

Show Most Thanked Posts
User
Posted 11 Jan 2020 at 23:16
Give the nurses a call on the number at the top of this page; PCUK ran a project on fatigue caused by hormone therapy and may have some idwas you hadn't thought of. Alsom, have you tried swimming? A member here, Old Al, was reliant on a wheelchair until he took up swimming and found his mobility increased significantly.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 11 Jan 2020 at 23:18
Are you on HT, Phillip? Fatigue is a very common side-effect.

Best wishes,

Chris

User
Posted 22 Jan 2020 at 10:07

Yes, I have been on a series of injections since the begining of 2018.  I think 'fatigue' like this is explained as a direct result of the treatment.  I can't believe that though I show exeptional results from the treatment I feel so exhasted.  One of the group here suggested swimming as a good exhersise, but even if I could swim I don't see me getting myself up the the pool if I can hardly walk half of our street. 

The other kick-back from my hormon restrictive injections is how dramaticaly it has affected my emotions.  I have sung in male voice choirs, mixed choirs Barbershop & the Abby Choir at Ealing Abbey in my time, but now I am so emotional that I have had to withdraw !  After all, it comes to something when The Prudhoe Gleemen are singing a concert & one of their Baritones begins to weep !

Edited by member 22 Jan 2020 at 10:17  | Reason: Not specified

User
Posted 22 Jan 2020 at 10:11
"Fatigue" doesn't mean "feeling a bit tired"; it means "feeling so knackered that you hardly have the energy to get out of bed in the morning". It can be quite devastating. It's a known, but not terribly common (not that that's any help to you) side-effect of HT. The idea of swimming is that if you can make yourself do something physical then, rather paradoxically, it can help a great deal with the fatigue.

Best wishes,

Chris

User
Posted 22 Jan 2020 at 10:28

Yes Chris, that is presisly what hapens.  I rely on my wife to take me up to the shops to meet a friend for coffee.  Having chatted for an hour I'll need to sleep in the afternoon.  

'Course the other problem with hormon restrictive theropy is what it does for my emotions!  I have sung in choirs for 25 years, but now I have had to withdraw.  After all it's no good The Prudhoe Gleemen being on stage for a concert if one of their Baritones suddentl bursts into tears, is it ?

S'no answer to that !

User
Posted 23 Jan 2020 at 11:59

Morning Chris, sorry if I appered a bit irrte, last comment.  It was simply how I was making my case.  

As I say I was diagnosed in early '18 as stage 4, & obviously no chance of surgery.  As my specialist put it I didn't even have many choices of treatment. My prostate was beyond help & all they can do is attempt to controle the lymph system from spreading the cancer. I'm fortunate in that cancer has not spread beyond the pelvic. 

I kicked-off with a PSA of 5,320, but two years on it is down to 0.05.  Even so, my cancer nurse refuses to hazard a calculation of how long I have. 

Since I have had epilepsy most of my life I have never had a driving lisence & so have used Public Transport to get me anywhere.  I have been a keen amature photographer all my life, but now because of the fatigue I experience I have not been out under my own steem for about a year.  I find this extremely frustrating now since photography is now my life.

Regards Phillip.

 

User
Posted 23 Jan 2020 at 13:46
As I said above, it is worth you calling the PCUK nurses who have done research on this and will be able to give you tips / suggestions.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 21 Feb 2020 at 12:29

Thank you for your advice, some time ago.  I contacted PCUK & I am now doing an on-line couse being over-seen by a lovelly nurse named Meg.  She phones me every week-or-so to see how I am filling-in my Fatigue Diary, & talking me through any alterations.  

This on-line course alone underlines how unfortunate I have been with the extreme affect my hormone treatment has created on my system.  

That said, her exelent counceling tecnique is like fresh air.   

Just recently she has suggested I may now qualify for a 'Treatment Holiday.'  Does anyone have experience of this, & just how affective the treatment needs to be to look for one?

User
Posted 21 Feb 2020 at 20:06
It is called intermittent hormone therapy or IHT and is a recognised option for men with advanced disease. However, you may not have quite met the criteria yet - you need to have maintained a very low and stable PSA for at least 2 years before most oncos would even consider it and there has to be a clear agreement about ongoing monitoring. The trick is to be able to recognise the optimum point at which to go back onto HT and then stop again.

Two champions of IHT here have been TopGun and George - in TopGun's case, he survived 14 years. George is like a walking miracle - still. Another person who used IHT successfully was Si_ness but he had very advanced bone mets and was the first person to have early chemo which may have had something to do with his success - he lived for 5 years.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 22 Feb 2020 at 11:57

Thank you very much. Precisly the kind of input I was looking for.  I'll start to follow this up next appointment with my Specialist Nurse.  I'm seeing a break like this as an opportunity to to re-gain just enough energy to produse another stock of pictures to then work on when I'm next back in my chair!

xxx

 
Forum Jump  
©2021 Prostate Cancer UK